Alert archive / New York / Flash Flood Watches in 2015

Flash Flood Watch 7, NWS Buffalo, NY

August 18, 20156 counties in New York

NWS Buffalo, NY issued this flash flood watch at Aug 18, 2015, 10:42 AM EDT for 6 counties in New York. It took effect at Aug 18, 2015, 2:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 18, 2015, 10:42 AM EDT (14:42 UTC)
In effect from
Aug 18, 2015, 2:00 PM EDT
Expired
Aug 18, 2015, 7:45 PM EDT
In force
6 hr
Issued by
NWS Buffalo, NY
Flood severity
None

Counties Allegany County, NY, Cayuga County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 111 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2015-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2015-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WGUS61 KBUF 181442
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
1042 AM EDT TUE AUG 18 2015

...FLASH FLOOD WATCH IN EFFECT FOR THE GENESEE VALLEY AND FINGER
LAKES THIS AFTERNOON AND EARLY EVENING...

NYZ003>005-013-014-021-182245-
/O.NEW.KBUF.FF.A.0007.150818T1800Z-150819T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-ALLEGANY-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
GENESEO...CANANDAIGUA...WELLSVILLE
1042 AM EDT TUE AUG 18 2015

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL AND WESTERN NEW 
  YORK...INCLUDING THE FOLLOWING COUNTIES...IN CENTRAL NEW 
  YORK...NORTHERN CAYUGA. IN WESTERN NEW YORK...ALLEGANY... 
  LIVINGSTON...MONROE...ONTARIO AND WAYNE. 

* FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING.

* THUNDERSTORMS...SOME WITH TORRENTIAL DOWNPOURS...ARE EXPECTED TO
  DEVELOP OVER THE REGION THIS AFTERNOON AND EARLY EVENING. THEIR
  SLOW MOVEMENT WILL RESULT IN ISOLATED LOCATIONS RECEIVING A
  LARGE AMOUNT OF RAINFALL IN A VERY SHORT PERIOD OF TIME.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS. IF
YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS
CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED
OR A WARNING IS ISSUED. DO NOT DRIVE THROUGH FLOODED ROADS. STAY
TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

&&

$$
2 follow-up statements
817 
WGUS61 KBUF 181932
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
332 PM EDT TUE AUG 18 2015

...FLASH FLOOD WATCH IN EFFECT FOR THE GENESEE VALLEY AND FINGER
LAKES THIS AFTERNOON AND EARLY EVENING...

NYZ003>005-013-014-021-190200-
/O.CON.KBUF.FF.A.0007.000000T0000Z-150819T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-ALLEGANY-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
GENESEO...CANANDAIGUA...WELLSVILLE
332 PM EDT TUE AUG 18 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL AND WESTERN NEW YORK...INCLUDING THE 
  FOLLOWING COUNTIES...IN CENTRAL NEW YORK...NORTHERN CAYUGA. IN 
  WESTERN NEW YORK...ALLEGANY...LIVINGSTON...MONROE...ONTARIO 
  AND WAYNE. 

* UNTIL 10 PM EDT THIS EVENING.

* THUNDERSTORMS...SOME WITH TORRENTIAL DOWNPOURS...ARE EXPECTED 
  TO DEVELOP OVER THE REGION THIS AFTERNOON AND EARLY EVENING. 
  THEIR SLOW MOVEMENT WILL RESULT IN ISOLATED LOCATIONS 
  RECEIVING A LARGE AMOUNT OF RAINFALL IN A VERY SHORT PERIOD OF 
  TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS. IF
YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS
CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS
OBSERVED OR A WARNING IS ISSUED. DO NOT DRIVE THROUGH FLOODED
ROADS. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS
FOR FURTHER UPDATES.

&&

$$
651 
WGUS61 KBUF 182345
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
745 PM EDT TUE AUG 18 2015

NYZ003>005-013-014-021-190045-
/O.CAN.KBUF.FF.A.0007.000000T0000Z-150819T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-ALLEGANY-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
GENESEO...CANANDAIGUA...WELLSVILLE
745 PM EDT TUE AUG 18 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL AND WESTERN NEW
YORK HAS BEEN CANCELLED. WHILE SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO BE POSSIBLE ACROSS THE AREA THIS EVENING...THEY ARE
EXPECTED TO DECREASE IN INTENSITY THROUGH THE EVENING AND FLASH
FLOODING IS NO LONGER EXPECTED.

$$

WOOD

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood watch went out at Aug 18, 9:58 AM EDT, 44 minutes earlier.

Area forecast discussion, Aug 18, 9:58 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
958 AM EDT TUE AUG 18 2015

.SYNOPSIS...
A COMPACT UPPER-LEVEL LOW WILL CROSS THE AREA TODAY RESULTING IN
SHOWERS AND THUNDERSTORMS ACROSS FAR WESTERN NEW YORK THIS
MORNING... AND IN THE GENESEE VALLEY AND FINGER LAKES THIS AFTERNOON
AND EVENING. RATHER TRANQUIL BUT VERY WARM AND HUMID AIR WILL SETTLE
OVER THE REGION TONIGHT AND WEDNESDAY. ON THURSDAY A STRONG... SLOW-
MOVING COLD FRONT WILL CROSS THE AREA BRINGING POTENTIALLY HEAVY
RAINFALL. COOLER AND DRIER AIR WILL RETURN BEHIND THE COLD FRONT
BRINGING SEASONABLE AND PLEASANT WEATHER FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
A SHORTWAVE SEEN SPINNING TIGHTLY ON WV IMAGERY OVER NORTHWESTERN
PA THIS MORNING IS FORCING CONTINUED CONVECTION JUST AHEAD OF IT
IN THE STRONG DPVA AHEAD OF THE VORT MAX. REGIONAL RADAR THIS
MORNING SHOWS AN AREA OF CONVECTION PUSHING NORTHWARD THROUGH
NORTHWESTERN PA AND SOUTHWESTERN NY. THIS AREA OF ASSENT WILL MOVE
INTO WESTERN NEW YORK LATER THIS MORNING... RESULTING IN FAIRLY
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS FAR WESTERN NY.
THEN INCREASED DIURNAL DESTABILIZATION WILL RESULT IN A RESURGENCE
OF MORE CONVECTIVE ACTIVITY THIS AFTERNOON....MAINLY FROM THE
GENESEE VALLEY EAST TO THE FINGER LAKES.

CONFIDENCE FOR FLASH FLOODING THIS AFTERNOON AND EVENING IS HIGHEST
ACROSS THE GENESEE VALLEY INTO THE FINGER LAKES REGION. MODIFIED 12Z
SOUNDINGS AND FORECAST BUFKIT SOUNDINGS SHOW PWATS 1.5 TO 1.8 IN
THAT REGION LATER TODAY WITH VERY LIGHT WIND FLOW...CAPE OVER
2000...AND POTENTIAL FOR BACK BUILDING/TRAINING STORMS.  WILL ISSUE
A FLASH FLOOD WATCH FOR THIS AFTERNOON INTO EARLY THIS EVENING FOR
THIS AREA.

CONVECTIVE ACTIVITY SHOULD DECREASE INTO THIS EVENING AND AS THE
STORMS PUSH INTO THE NORTH COUNTRY AND INTERACT WITH THE LAKE
ONTARIO LAKE BREEZE NEAR WATERTOWN.

TEMPERATURES TODAY WILL REMAIN IN THE 80S FOR MOST LOCATIONS... WITH
HIGHEST READINGS FROM ROCHESTER EAST ACROSS THE NORTHERN FINGER
LAKES WHERE CONVECTION WILL BE SLOWEST TO ARRIVE. HIGHS ACROSS
WESTERN NY AND THE SOUTHERN TIER WILL LIMITED BY INCREASING CLOUD
COVER AND SHOWER/THUNDERSTORM ACTIVITY BY MID TO LATE MORNING.

TONIGHT... PRECIPITATION CHANCES DECREASED MARKEDLY BEHIND THE WAVE
PASSAGE AND WITH LOSS OF DIURNAL HEATING. CLOUD COVER AND DEEP
SOUTHWESTERLY FLOW OVER THE AREA WILL KEEP OVERNIGHT LOWS IN THE 60S
TO NEAR 70 IN THE LAKE PLAINS. THERE WILL NO BREAK FROM THE HUMID
AIRMASS BEHIND THE STORMS TODAY... WITH DEW POINTS REMAINING IN THE
UPPER 60S AGAIN TONIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
THIS PERIOD WILL BE HIGHLIGHTED BY THE PASSAGE OF A FAIRLY STRONG
COLD FRONT...ONE THAT WILL TEMPORARILY BRING AN END TO A STRETCH OF
VERY WARM AND SULTRY CONDITIONS AND SET THE STAGE FOR WHAT SHOULD BE
A BEAUTIFUL WEEKEND. IN THE PROCESS THOUGH...THERE WILL LIKELY BE
ANOTHER ROUND OF SIGNIFICANT RAINFALL. THIS WILL BE ADDRESSED IN THE
HAZARDOUS WEATHER OUTLOOK.

A VERY ROBUST SHORTWAVE...SEEN DIVING SOUTHEAST ACROSS ALBERTA THIS
MORNING...WILL DIG INTO AN EXISTING LONGWAVE TROUGH OVER THE
HEARTLAND OF NORTH AMERICA LATER TODAY AND TONIGHT. THIS WILL LEAD
TO SOME HIGHLY ANOMALOUS PARAMETERS OVER THE NORTHERN PLAINS ON
WEDNESDAY AS VERY DEEP STORM SYSTEM WILL TAKE SHAPE OVER THE UPPER
MISSISSIPPI VALLEY. HGT FIELDS...MSLP AND WIND FIELDS ASSOCIATED
WITH THIS ATYPICAL AUGUST STORM SYSTEM WILL INCLUDE VALUES THAT WILL
BE SOME 4 TO 5 STD FROM NORMAL. FOR EXAMPLE...HOW OFTEN DO YOU SEE A
SUB 995MB LOW OVER THE UPPER GREAT LAKES IN AUGUST? ACCORDING TO
CLIMATOLOGY...THE ANSWER IS ONCE IN A GENERATION AS RETURN INTERVALS
WITH MANY OF THE AFOREMENTIONED PARAMETERS IS ONCE IN A GREATER THAN
20 YEAR PERIOD.

WHILE THE DEEP...VERTICALLY STACKED STORM SYSTEM WILL MATURE OVER
THE UPPER MISSISSIPPI VALLEY/UPPER GREAT LAKES...CONVERGENT PLUMES
OF MOISTURE FROM A WIDE OPEN GULF OF MEXICO AND FROM THE SOUTHEAST
COAST WILL TAKE AIM ON THE MID ATLANTIC STATES AND LOWER GREAT
LAKES. THIS WILL LEAD TO PWAT VALUES IN EXCESS OF 2 INCHES OVER OUR
FORECAST AREA...WHICH WHEN COMBINED WITH THE DYNAMICS/LIFT PROVIDED
BY THE AFOREMENTIONED STORM SYSTEM WILL MOST CERTAINLY SUPPORT
SIGNIFICANT CONVECTION AND RAINFALL. ALL THE SIGNALS ARE THERE FOR
POTENTIALLY HEAVY RAINS FROM TRAINING DOWNPOURS. THIS IS ALL PUTTING
THE CART AHEAD OF THE HORSE THOUGH...AS THIS THREAT WILL COME ON
THURSDAY AND THURSDAY NIGHT.

A DIVERGENT UPPER LEVEL FLOW WILL BE FOUND OVER OUR REGION AHEAD OF
THE STORM SYSTEM ON WEDNESDAY. WHILE THERE WILL BE A FAIR AMOUNT OF
CLOUD COVER IN PLACE...AN ALREADY UNSTABLE AIRMASS WILL FURTHER
DESTABILIZE TO THE TUNE OF 1000-1500 J/KG (MUCAPES). WITHOUT ANY CAP
THIS SHOULD PROMOTE AT LEAST SCATTERED CONVECTION...ALTHOUGH THE
VAST MAJORITY OF THE DAY SHOULD BE RAIN FREE. WHILE THE CLOUD COVER
WILL HELP TO HOLD TEMPS DOWN A BIT...IT WILL STILL BE WARM AND QUITE
HUMID WITH DEW POINTS IN THE UPPER 60S TO NEAR 70.

WEDNESDAY NIGHT...THE DIVERGENT UPPER LEVEL FLOW WILL PERSIST ACROSS
OUR REGION AHEAD A SLOW MOVING FRONTAL BOUNDARY THAT WILL BE MAKING
ITS WAY TO THE EAST ACROSS LK ERIE. MEANWHILE...THE TWO DEFINITIVE
STREAMS OF MOISTURE WILL START TO CONVERGE ON OUR REGION. ADDITIONAL
FORCING FOR OVERNIGHT CONVECTION COULD COME FROM A 35 KT LOW LEVEL
JET. WILL USE CHC POPS REGIONWIDE...WITH THE HIGHEST POPS BEING
FOUND OVER THE FAR WESTERN COUNTIES. IN REGARDS TO THE EARLIER
ADVERTISEMENT OF STRONG DOWNSLOPING WINDS OFF THE CHAUTAUQUA
RIDGE...THE H925 FLOW NOW APPEARS TO BE TOO SOUTHERLY TO PRODUCE
ANYTHING MORE THAN 25 MPH GUSTS.

THE REAL CONCERN WILL THEN COME THURSDAY AND THURSDAY NIGHT AS THE
FRONTAL BOUNDARY WILL VERY SLOWLY MOVE EAST ACROSS OUR FORECAST
AREA. THE ECMWF HAS BEEN VERY CONSISTENT WITH DEPICTING A SLOWER
FRONTAL PASSAGE THAN OTHER GUIDANCE PACKAGES. THIS IS MOST LIKELY
DUE TO A WAVE THAT WILL RIDE NORTHEAST OUT OF THE UPPER OHIO VALLEY
ALONG THE FRONT...A WAVE THAT IS ALSO PRESENT IN OTHER GUIDANCE.
THIS SLOWER MOVEMENT MAKES SENSE AND IS MORE REALISTIC...SO WE WILL
SLOW THE MAIN EVENT BY SOME 3 TO 6 HOURS FROM CONTINUITY. THIS WOULD
DIRECT THE MOST WIDESPREAD CONVECTION OVER THE WESTERN COUNTIES FROM
MID MORNING INTO THE AFTERNOON HOURS OF THURSDAY...WHILE SITES EAST
OF LK ONTARIO SHOULD EXPERIENCE THEIR HEAVIEST SHOWERS AND
THUNDERSTORMS LATE THURSDAY AND THURSDAY NIGHT.

STRONG LIFT AHEAD OF THE FRONT WILL COME FROM SIGNIFICANT
FRONTOGENTIC FORCING AND MOISTURE CONVERGENCE IN THE LOW LEVELS AND
A 115KT H25 JET STREAKING NORTH OVER THE UPPER LAKES...WHICH WILL
PLACE OUR REGION UNDER THE LEFT FRONT JET ENTRANCE REGION. THESE
SYNOPTIC LIFTING MECHANISMS WILL BE FOUND WITHIN AN UNSTABLE
ENVIRONMENT THAT...AS MENTIONED...WILL CONTAIN PWAT VALUES IN EXCESS
OF 2 INCHES. FURTHERMORE...SHOWERS AND THUNDERSTORMS WILL BE
TRAINING FROM SOUTH TO NORTH ACROSS THE REGION. WILL HIT THE
POTENTIAL FOR HYDRO PROBLEMS FAIRLY HARD IN THE HAZARDOUS WEATHER
OUTLOOK...ALTHOUGH IT WOULD NOT TAKE MUCH MORE TO PUSH US INTO A
FLASH FLOOD WATCH. STAY TUNED.

THE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL SLOWLY END FROM WEST
TO EAST DURING THE COURSE OF THURSDAY NIGHT...WITH SOME SHOWERS
STILL POSSIBLE EAST OF LAKE ONTARIO ON FRIDAY MORNING.

AS A NEGATIVELY TILTED TROUGH SWEEPS NORTHEAST AND AWAY FROM OUR
REGION ON FRIDAY...SFC HIGH PRESSURE OVER THE OHIO VALLEY WILL
EXPAND NORTH ACROSS THE LOWER GREAT LAKES. NOTABLY DRIER...MORE
COMFORTABLE AIR WILL SWEEP IN ACROSS OUR REGION IN THE PROCESS SO
THAT FRIDAY SHOULD FEATURE INCREASING AMOUNTS OF SUNSHINE. MAX TEMPS
WILL BE IN THE 70S...RIGHT WHERE THEY SHOULD BE FOR THIS TIME OF
YEAR...WHILE DEW POINTS WILL BE IN THE 50S.

FRIDAY NIGHT WILL THEN BE CLEAR AND QUITE COMFORTABLE FOR SLEEPING
AS TEMPERATURES WILL SETTLE INTO THE 50S FOR MOST AREAS. A LARGE
PORTION OF THE SRN TIER WILL LIKELY EXPERIENCE MINS IN THE 40S.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
UNLIKE THE PREVIOUS PERIOD...THIS THREE DAY STRETCH WILL GENERALLY
BE UNEVENTFUL. A POTENT SHORTWAVE WILL TRACK EAST ALONG THE CANADIAN
BORDER DURING THIS PERIOD...AND WHILE THIS COULD EVENTUALLY CARVE
OUT ANOTHER DEEPLY STACKED STORM SYSTEM OVER THE UPPER GREAT
LAKES...OUR WEATHER WILL BE LARGELY DOMINATED BY RIDGING THAT WILL
BE CENTERED OVER THE SAINT LAWRENCE VALLEY.

THIS WILL LEAD TO BEAUTIFUL WEATHER OVER OUR REGION ON SATURDAY AS
SUN FILLED SKIES WILL BE ACCOMPANIED BY PLEASANT TEMPERATURES AND
RELATIVELY LOW HUMIDITY LEVELS. AS THE SFC HIGH MOVES EAST...IT WILL
BECOME A LITTLE WARMER AND MORE HUMID ON SUNDAY...BUT ENOUGH DRY AIR
SHOULD BE WEDGED OVER OUR REGION TO KEEP DRY WEATHER IN PLACE.

IT WILL THEN BECOME UNSETTLED SUNDAY NIGHT AND MONDAY AS THE
AFOREMENTIONED STORM SYSTEM WILL TAKE SHAPE OVER THE UPPER GREAT
LAKES. THE ASSOCIATED COLD FRONT IS FORECAST TO SWEEP ACROSS OUR
REGION IN THE PROCESS...SO WILL INCLUDE CHC POPS FOR SHWRS AND
STORMS LATE SUNDAY NIGHT INTO MONDAY.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
CEILINGS 3-5K FT AND VSBY 2-3SM IN AN AREA OF SHOWERS AND
THUNDERSTORMS MOVING THROUGH FAR WESTERN NY. SHOWER AND
THUNDERSTORM COVERAGE WILL BECOME NUMEROUS FROM GENESEE VALLEY TO
THE FINGER LAKES AFTER 18Z TODAY. EXPECT TEMPORARY MVFR/IFR
RESTRICTIONS WITH PASSING SHOWERS AND THUNDERSTORMS. WINDS WILL BE
FAIRLY LIGHT TODAY... BUT WILL BECOME ERRATIC AND GUSTY IN
THUNDERSTORMS. EXPECT THE STORMS TO SLOWLY WORK NORTHEASTWARD...
BUT SHOULD DIMINISH IN STRENGTH / COVERAGE BEFORE REACHING THE
NORTH COUNTRY TONIGHT (KART).

OUTLOOK...
WEDNESDAY...VFR BUT WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
THURSDAY...SHOWERS AND THUNDERSTORMS LIKELY.
FRIDAY AND SATURDAY...VFR.

&&

.MARINE...
A WEAK TROUGH WILL CROSS THE REGION TODAY...RESULTING IN
SHOWERS AND THUNDERSTORMS MAINLY OVER LAKE ERIE LATER THIS MORNING
WITH LOWER CHANCES OF LAKER ONTARIO THIS AFTERNOON. WINDS WILL
REMAIN FAIRLY LIGHT BUT COULD BECOME GUSTY AND ERRATIC IN AND NEAR
THUNDERSTORMS.

THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN PLACE ON
WEDNESDAY AS A COLD FRONT WILL APPROACH THE LOWER GREAT LAKES
LATER WEDNESDAY AND THURSDAY... HOWEVER WINDS AND WAVES ARE
EXPECTED TO HOLD BELOW SMALL CRAFT ADVISORY LEVELS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH THIS
     EVENING FOR NYZ003>005-013-014-021.
MARINE...NONE.

&&

SYNOPSIS...CHURCH/FRANKLIN
NEAR TERM...CHURCH/FRANKLIN
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...CHURCH/FRANKLIN
MARINE...CHURCH/FRANKLIN
Hazardous weather outlook, Aug 18, 4:56 AM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
456 AM EDT TUE AUG 18 2015

NYZ001>004-010>014-019>021-085-190900-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
456 AM EDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION TODAY WILL
GENERATE SOME SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL
INCLUDE SLOW MOVING DOWNPOURS. SINCE THERE WILL BE THE RISK FOR
MULTIPLE SLOW MOVING DOWNPOURS TO MOVE OVER THE SAME AREA
(TRAINING STORMS)...AND THERE WILL BE AN INCREASED RISK FOR
LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLOW MOVING COLD FRONT WILL CROSS WESTERN NEW YORK DURING THE
DAY THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ALONG AND AHEAD
OF THIS FRONT WILL LIKELY PRODUCE SIGNIFICANT RAINFALL...WITH
SOUTH TO NORTH MOVING STORMS TRACKING OVER THE SAME AREAS POSSIBLY
LEADING TO SOME FLASH FLOODING. THIS RISK COULD BE HIGH ENOUGH...
OVER A LARGE ENOUGH AREA...TO WARRANT A FLASH FLOOD WATCH IN A
LATER FORECAST PACKAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005>008-190900-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
456 AM EDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLOW MOVING COLD FRONT WILL CROSS THE EASTERN LAKE ONTARIO
REGION LATE THURSDAY AND THURSDAY NIGHT. NUMEROUS SHOWERS AND
THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT WILL LIKELY PRODUCE
SIGNIFICANT RAINFALL...WITH SOUTH TO NORTH MOVING STORMS TRACKING
OVER THE SAME AREAS POSSIBLY LEADING TO SOME FLASH FLOODING. THIS
RISK COULD BE HIGH ENOUGH...OVER A LARGE ENOUGH AREA...TO WARRANT
A FLASH FLOOD WATCH IN A LATER FORECAST PACKAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-190900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
456 AM EDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 11:13 AM EDTSpecial Weather StatementBUFErie32 min
Aug 18, 2:46 PM EDTSpecial Weather StatementBUFOswego59 min
Aug 18, 2:57 PM EDTSevere Thunderstorm WarningBUFOswego42 min
Aug 18, 3:38 PM EDTSpecial Weather StatementBUFOntario, Wayne3 hr
Aug 18, 3:53 PM EDTFlash Flood WarningBUFOntario3 hr
Aug 18, 4:24 PM EDTSpecial Weather StatementBUFOswego66 min
Aug 18, 4:37 PM EDTSevere Thunderstorm WarningBUFOswego53 min
Aug 18, 4:44 PM EDTSpecial Weather StatementBUFWayne61 min
Aug 18, 5:01 PM EDTSpecial Marine WarningBUF59 min
Aug 18, 5:45 PM EDTSevere Thunderstorm WarningBUFLewis45 min
Aug 18, 7:16 PM EDTSpecial Weather StatementBUFJefferson29 min

Nearby

Flash Flood Watches in New York, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.